Alert archive / Wisconsin / Areal Flood Advisories in 2016

Areal Flood Advisory 21, NWS La Crosse, WI

August 19, 2016La Crosse County, Monroe County, Wisconsin; Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this areal flood advisory at Aug 19, 2016, 4:09 AM CDT for La Crosse County, Monroe County, Wisconsin; Houston County, Winona County, Minnesota. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Aug 19, 2016, 4:09 AM CDT (09:09 UTC)
Expired
Aug 19, 2016, 7:00 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Houston County, MN, Winona County, MN, La Crosse County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 19 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-378 J/kg
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WGUS83 KARX 190909
FLSARX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE LA CROSSE WI
409 AM CDT FRI AUG 19 2016

MNC055-169-WIC063-081-191200-
/O.NEW.KARX.FA.Y.0021.160819T0909Z-160819T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-HOUSTON MN-MONROE WI-LA CROSSE WI-
409 AM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHEASTERN WINONA COUNTY IN SOUTHEASTERN MINNESOTA...
  NORTHERN HOUSTON COUNTY IN SOUTHEASTERN MINNESOTA...
  SOUTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 700 AM CDT

* AT 404 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. THESE STORMS WILL PRODUCE UP TO 2 INCHES OF RAIN
  BY 6 AM.  THIS WILL CAUSE FLOODING IN THE FLOOD PRONE AREAS IN 
  THE CITY OF LA CROSSE. 

* SOME OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LA CROSSE...WINONA...LA CRESCENT...ONALASKA...HOLMEN...WEST SALEM...
  GOODVIEW...BANGOR...HOUSTON...HOKAH...BROWNSVILLE...DAKOTA...BRICE
  PRAIRIE...FRENCH ISLAND...LA CROSSE AIRPORT...MEDARY...BURNS...NEW
  HARTFORD...RUSHFORD VILLAGE AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4373 9126 4371 9127 4370 9173 4409 9175
      4409 9167 4403 9159 4401 9146 4398 9142
      4398 9133 4399 9132 4403 9134 4407 9131
      4407 9127 4405 9122 4409 9119 4407 9115
      4407 9097 4411 9097 4411 9091 4373 9090

$$

JSB
2 follow-up statements
852 
WGUS83 KARX 191003
FLSARX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE LA CROSSE WI
503 AM CDT FRI AUG 19 2016

MNC055-169-WIC063-081-191200-
/O.CON.KARX.FA.Y.0021.000000T0000Z-160819T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-HOUSTON MN-MONROE WI-LA CROSSE WI-
503 AM CDT FRI AUG 19 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
700 AM CDT FOR SOUTHEASTERN WINONA...NORTHERN HOUSTON...SOUTHWESTERN
MONROE AND LA CROSSE COUNTIES...

AT 503 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS HAS CAUSED STREET FLOODING ALONG MORMON COULEE
NEAR THE QUIK TRIP AND ALONG WEST AVENUE BY MAYO. 

SOME ADDITIONAL LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WINONA...LA CRESCENT...ONALASKA...HOLMEN...WEST SALEM...
GOODVIEW...BANGOR...HOUSTON...HOKAH...BROWNSVILLE...DAKOTA...BRICE PRAIRIE...
FRENCH ISLAND...MEDARY...BURNS...NEW HARTFORD...RUSHFORD VILLAGE AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4373 9126 4371 9127 4370 9173 4409 9175
      4409 9167 4403 9159 4401 9146 4398 9142
      4398 9133 4399 9132 4403 9134 4407 9131
      4407 9127 4405 9122 4409 9119 4407 9115
      4407 9097 4411 9097 4411 9091 4373 9090

$$

JSB
357 
WGUS83 KARX 191127
FLSARX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE LA CROSSE WI
627 AM CDT FRI AUG 19 2016

MNC055-169-WIC063-081-191135-
/O.CAN.KARX.FA.Y.0021.000000T0000Z-160819T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-HOUSTON MN-MONROE WI-LA CROSSE WI-
627 AM CDT FRI AUG 19 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTHEASTERN WINONA...NORTHERN HOUSTON...SOUTHWESTERN MONROE AND LA
CROSSE COUNTIES...

THE HEAVY RAIN THAT LED TO URBAN AND SMALL STREAM FLOODING EARLIER
THIS MORNING HAS SHIFTED OUT OF THE AREA. STREET FLOODING IN URBAN
AREAS HAS DIMINISHED AS WELL SO THE ADVISORY IS BEING CANCELLED.

LAT...LON 4373 9126 4371 9127 4370 9173 4409 9175
      4409 9167 4403 9159 4401 9146 4398 9142
      4398 9133 4399 9132 4403 9134 4407 9131
      4407 9127 4405 9122 4409 9119 4407 9115
      4407 9097 4411 9097 4411 9091 4373 9090

$$

SHEA

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood advisory went out at Aug 19, 3:49 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 19, 3:49 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
349 AM CDT FRI AUG 19 2016

.SHORT TERM...(Today and tonight)
Issued at 349 AM CDT Fri Aug 19 2016

Main forecast concerns are on strong to perhaps isolated severe
thunderstorms today with the potential for heavy rainfall and
strong winds.

Thunderstorms were ongoing early this morning mainly across portions
of southeast Minnesota into west central and central Wisconsin.
These storms have been producing periods of heavy rainfall along
with gusty winds of 30 to 40 mph. The heaviest rain has been falling
across northern Buffalo, Trempealeau, and western Jackson counties.
After the storms taper off later this morning, we should see another
round of showers and storms this afternoon along a frontal boundary
sliding in from the northwest. Afternoon MUCAPE values climb into
the 1500 to 3000 J/KG range this afternoon. Much of the shear in
lagging behind the front behind the highest MUCAPE values. The
bigger concern, assign from isolated damaging winds with the
storms this afternoon, will be the potential for heavy rainfall
with any storms today. Precipitable water values will climb to
around 2 inches today. Meanwhile a vigorous trough pushes in from
the northwest and a surface low is expected to deepen across the
upper Mississippi River Valley and as it does periods of shower
and storms will continue. Forecast models are edgeing into two
camps, the NAM and GEM are rather strong with a heavy rainfall
across much of the local area with the low tracking across western
Wisconsin. The ECMWF and the GFS take the low further to the
northeast and don't deepen it until is over eastern Lake Superior,
which means less rain for the local area. At this time rain is
looking likely from late this afternoon all the way through
Saturday. Monitor forecasts closely as we could see an additional
1 to locally 3 inches of rain during this timeframe. Rises on
rivers are likely with the potential for some flooding. Cooler air
will also arrive with the low pressure system, making it feel more
like autumn a times.

.LONG TERM...(Saturday through Thursday)
Issued at 349 AM CDT Fri Aug 19 2016

Rain looks to continue into Saturday tapering to scattered showers
as we go into Sunday as the upper trough swings through.
Temperatures then look to warm slightly by the middle of next week
but then chances for more showers and storms return. Weak
troughing then looks to setup across the upper Midwest late in the
week into next weekend with some low chances for showers and
storms and rather conformable temperatures.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1144 PM CDT Thu Aug 18 2016

Latest surface analysis indicates the a cold front extends from
northwest Wisconsin to a surface low near KFSD. A warm front
extends east from the low into northeast Iowa. As the low level
jet starts to strengthen and intersect the warm front, showers and
storms were beginning to develop north of the front. For now,
these are north and south of KRST so will not introduce a VCTS
until about 08Z or so but the activity is close enough to KLSE to
just start with a VCTS. If the 19.03Z HRRR is correct, this
activity should continue to fill in with about a 2 hour window
overnight at both airports with showers and storms. More showers
and storms are expected Friday afternoon and evening as the cold
front approaches the area and a short wave trough swings in from
the west. For now, will just handle this with VCTS at both sites
with VFR ceilings but will show KRST going down to MVFR Friday
evening when the models show the more persistent rains moving into
the area.

&&

.HYDROLOGY...Through this weekend.
Issued at 349 AM CDT Fri Aug 19 2016

The potential for flooding will continue into the weekend as we
see repeated rounds of showers and thunderstorms. Additional
rainfall amounts of 1 to locally 3 inches are possible. In
addition to the flash flood threat today, flooding along the main
rivers may become a concerns by later in the weekend into early
next week. Monitor the weather closely, especially if you have
interests along area rivers and streams.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...04
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Aug 18, 8:56 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT THU AUG 18 2016

IAZ008>011-MNZ079-086>088-094>096-191100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-HOUSTON-
856 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...REST OF TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT. SOME OF
THE STORMS COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS REMAIN LIKELY FRIDAY INTO SATURDAY. SOME OF THE
STORMS COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN AND HAIL
LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF THE NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ018-019-029-030-WIZ041>044-053>055-061-191100-
FLOYD-CHICKASAW-FAYETTE-CLAYTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-CRAWFORD-RICHLAND-GRANT-
856 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT. SOME OF
THE STORMS COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS
COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...HEAVY RAIN AND
HAIL LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF THE NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-191100-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
856 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT. SOME OF THE STORMS
COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN AND SMALL HAIL.
RAINFALL AMOUNTS WILL NEED TO BE WATCHED IN CASE ADDITIONAL
FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS
COULD BE STRONG AT TIMES WITH HEAVY RAIN AND GUSTY WINDS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

In the hours before

Special weather statement, Aug 19, 1:47 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
147 AM CDT FRI AUG 19 2016

MNZ086-087-094-190745-
DODGE-MOWER-OLMSTED-
147 AM CDT FRI AUG 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MOWER...
DODGE AND WESTERN OLMSTED COUNTIES...

AT 146 AM CDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR LE CENTER TO NEAR WASECA TO NEAR ALDEN. MOVEMENT
WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  CLAREMONT AROUND 225 AM CDT.
  WEST CONCORD AROUND 230 AM CDT.
  DODGE CENTER...RAMSEY AND HAYFIELD AROUND 235 AM CDT.
  AUSTIN...MANTORVILLE AND KASSON AROUND 240 AM CDT.
  ROCHESTER...BROWNSDALE...BYRON AND ROSE CREEK AROUND 245 AM CDT.

LAT...LON 4420 9304 4419 9255 4403 9250 4360 9273
      4361 9305
TIME...MOT...LOC 0646Z 266DEG 36KT 4437 9363 4400 9350 4370 9365

JSB
Special weather statement, Aug 19, 2:23 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
223 AM CDT FRI AUG 19 2016

MNZ079-086>088-094-095-190815-
WINONA-DODGE-WABASHA-MOWER-FILLMORE-OLMSTED-
223 AM CDT FRI AUG 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WINONA...
MOWER...NORTHWESTERN FILLMORE...WABASHA...DODGE AND OLMSTED
COUNTIES...

AT 221 AM CDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR DUNDAS TO NEAR CLAREMONT TO NEAR HOLLANDALE.
MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  AUSTIN AND RAMSEY AROUND 240 AM CDT.
  MANTORVILLE...KASSON AND BROWNSDALE AROUND 245 AM CDT.
  BYRON AROUND 250 AM CDT.
  ORONOCO AROUND 300 AM CDT.
  ROCHESTER AND MAZEPPA AROUND 305 AM CDT.
  GRAND MEADOW AROUND 310 AM CDT.

LAT...LON 4420 9305 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4442 9213 4406 9201
      4362 9224 4364 9305
TIME...MOT...LOC 0721Z 266DEG 36KT 4439 9318 4402 9305 4372 9321

JSB
Special weather statement, Aug 19, 2:29 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
229 AM CDT FRI AUG 19 2016

WIZ033-034-042-190830-
MONROE-TREMPEALEAU-JACKSON-
229 AM CDT FRI AUG 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHWESTERN JACKSON AND EAST CENTRAL TREMPEALEAU COUNTIES...

AT 228 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLAIR
MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BLACK RIVER FALLS AROUND 300 AM CDT.
  CATARACT AROUND 310 AM CDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4424 9069 4401 9087 4403 9091 4407 9091
      4407 9099 4424 9132 4439 9120
TIME...MOT...LOC 0728Z 298DEG 27KT 4428 9116

JSB
Special weather statement, Aug 19, 2:57 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
257 AM CDT FRI AUG 19 2016

WIZ033-034-041-042-190830-
MONROE-LA CROSSE-TREMPEALEAU-JACKSON-
257 AM CDT FRI AUG 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE...
SOUTHWESTERN JACKSON...SOUTHEASTERN TREMPEALEAU AND LA CROSSE
COUNTIES...

AT 256 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NORTH BEND...OR
15 MILES SOUTHEAST OF ARCADIA...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  NORTH BEND AROUND 305 AM CDT.
  LA CROSSE...HOLMEN AND ONALASKA AROUND 315 AM CDT.
  WEST SALEM AROUND 320 AM CDT.
  BANGOR AROUND 325 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEON...BURNS...ROCKLAND...
ETTRICK AND I 90 EXIT 12.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4372 9103 4373 9110 4414 9139 4424 9118
      4384 9077
TIME...MOT...LOC 0756Z 328DEG 39KT 4413 9123

JSB
Special weather statement, Aug 19, 3:00 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CDT FRI AUG 19 2016

MNZ079-087-088-WIZ032-033-190900-
WINONA-WABASHA-OLMSTED-TREMPEALEAU-BUFFALO-
300 AM CDT FRI AUG 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINONA...WABASHA...
OLMSTED...SOUTHWESTERN TREMPEALEAU AND BUFFALO COUNTIES...

AT 259 AM CDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR GOODHUE TO NEAR ROCHESTER TO 8 MILES
NORTHWEST OF GRAND MEADOW. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  STEWARTVILLE AROUND 315 AM CDT.
  EYOTA AND ELGIN AROUND 320 AM CDT.
  DOVER AND PLAINVIEW AROUND 325 AM CDT.
  ST. CHARLES AROUND 330 AM CDT.
  CHATFIELD AROUND 335 AM CDT.

LAT...LON 4389 9268 4403 9260 4419 9266 4420 9255
      4437 9255 4437 9243 4445 9243 4445 9224
      4441 9208 4456 9204 4459 9167 4409 9150
      4385 9165 4385 9245 4383 9245 4383 9269
TIME...MOT...LOC 0759Z 265DEG 36KT 4441 9266 4404 9253 4381 9267

JSB
Special weather statement, Aug 19, 3:27 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
327 AM CDT FRI AUG 19 2016

MNZ079-087-088-WIZ029-032>034-041-042-190930-
WINONA-WABASHA-OLMSTED-MONROE-LA
CROSSE-TREMPEALEAU-CLARK-BUFFALO-JACKSON-
327 AM CDT FRI AUG 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINONA...EASTERN
WABASHA...SOUTHEASTERN OLMSTED...SOUTHWESTERN CLARK...NORTHWESTERN
MONROE...WESTERN JACKSON...TREMPEALEAU...LA CROSSE AND BUFFALO
COUNTIES...

AT 326 AM CDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM
7 MILES SOUTHEAST OF PLUM CITY TO NEAR ALTURA TO NEAR CHATFIELD.
MOVEMENT WAS EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ALTURA AROUND 330 AM CDT.
  LEWISTON AND BUFFALO AROUND 335 AM CDT.
  ROLLINGSTONE...STOCKTON AND MODENA AROUND 340 AM CDT.
  WINONA...GOODVIEW AND FOUNTAIN CITY AROUND 345 AM CDT.
  MONDOVI AROUND 350 AM CDT.
  ARCADIA AND TREMPEALEAU AROUND 400 AM CDT.

LAT...LON 4406 9208 4443 9216 4441 9208 4459 9202
      4460 9092 4463 9092 4463 9084 4412 9079
      4375 9101 4375 9125 4378 9124 4385 9129
      4385 9220
TIME...MOT...LOC 0826Z 265DEG 44KT 4456 9208 4406 9201 4383 9215

JSB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:13 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland, Vernon62 min
Aug 18, 7:49 PM CDTSpecial Weather StatementARXGrant, Richland41 min
Aug 19, 12:20 AM CDTSpecial Weather StatementARXPepin25 min
Aug 19, 1:05 AM CDTSpecial Weather StatementARXJackson25 min
Aug 19, 1:41 AM CDTSpecial Weather StatementARXJackson, Trempealeau34 min
Aug 19, 2:29 AM CDTSpecial Weather StatementARXJackson61 min
Aug 19, 2:57 AM CDTSpecial Weather StatementARXLa Crosse33 min
Aug 19, 3:00 AM CDTSpecial Weather StatementARXBuffalo60 min
Aug 19, 3:20 AM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Aug 19, 3:27 AM CDTSpecial Weather StatementARXBuffalo, La Crosse, Trempealeau63 min
Aug 19, 3:51 AM CDTAreal Flood AdvisoryARXJackson, Monroe3 hr
Aug 19, 6:12 AM CDTAreal Flood WarningARXBuffalo, Trempealeau3 hr
Aug 19, 6:45 AM CDTAreal Flood AdvisoryARXJackson, Monroe3 hr
Aug 19, 8:57 AM CDTAreal Flood WarningARXBuffalo, Trempealeau3 hr
Aug 19, 9:08 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Aug 19, 9:43 AM CDTAreal Flood AdvisoryARXJackson, Monroe3 hr
Aug 19, 2:14 PM CDTFlash Flood WatchARXAdams, Buffalo, Jackson, Juneau, Monroe, Trempealeau22 hr
Aug 19, 1:47 AM CDTSpecial Weather StatementARXDodge, Mower58 min
Aug 19, 2:23 AM CDTSpecial Weather StatementARXDodge, Mower, Olmsted, Wabasha52 min

Nearby

Areal Flood Advisories in Wisconsin, 2016Areal Flood Advisories in Minnesota, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.